Alexandra asked in HealthOther - Health · 1 decade ago

Can anybody help with ear infection problems? PLEASE?

Okay, I'm freaking out.

On tuesday, I got a horrible sore throat. I took zithromycin (Z-pack) for one day, then all of a sudden I started to have problems with hearing in my right ear. About 6 hours later, I'm experiencing the worst ear infection I've had since I was 6. So I went to the doctor again. "Otitis Media", or middle ear infection is what she diagnosed me with. She prescribed Cefzil, which is an antibiotic that treats bacterial infections. That was two nights ago. I've been on the medication, and FINALLY some of the discomfort in my right ear has gone away.

Now, all of a sudden, I can't hear in my left hear and I'm experiencing a considerable amount of discomfort- exactly what happened with my right ear, only not as bad- yet. How is this possible? Am I really getting ANOTHER ear ache? Can my body actually build up an immunity to the antibiotics that quickly? Why is this happening? I'm going to contact my doctor. I'm just worried. Thanks for your responses.

1 Answer

Relevance
  • Corina
    Lv 6
    1 decade ago
    Favorite Answer

    Did he prescribe a decongestant also ? I have had 4 ear infections in the past year det to being congested and flying on a airplane. Z-Pack is not strong enough for an ear infection, so that's why he gave you something stronger. Now, you need a decongestant because your ears need to drain out. My doctor recommended Mucinex. ( I can't spell it right ). You definitely need that now. You will feel the difference within a half an hour. Its sold in grocery stores and drug stores. Let me know how your feeling afterwards OK ?

Still have questions? Get your answers by asking now.